| Model Number |
PED2-500-10 |
| Medical Device Problem Codes |
Material Deformation (2976); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/13/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that physician had sheath positioned in proximal internal carotid artery (ica).Navien placed proximally to aneurysm.Phenom 26 advanced to upper m2 branch, which took an upward bend.The physician attempted to select the lower m2 branch which would have been a straight segment from m1.Once phenom 027 was in position he advanced the 5x10 pipeline with no difficulty.Unsheathed tip coil in m2 branch and pushed device.Device did not open distally but began to open mid braid.He pulled device back hoping distal end would open but it did not.He resheathed device to push forward ptfe sleeves.He then pushed more wire to open device.There was distal trumpeting/flare of braid, then unopened braid followed by mid device opening.Physician loaded device, he pulled device back, he wagged, he pinned wire and pushed phenom 27.He recaptured device and pulled back to m1 to push wire and deploy again with zero braid opening.At that point he decided to try a different device.He repositioned phenom 27 in the same upper m2 branch, advanced the 5x12 pipeline with zero issues.This time he unsheathed tip coil, brought device to straight m1 segment and pushed wire to open braid.The braid did not open at all distal but began to open mid segment of device.He then attempted to pull back more hoping distal braid would open, he pushed more wire w no response distally.He loaded and unloaded, he pinned wire and pushed phenom 27 with zero response distally.He then resheathed and repeated the above steps.Device would not open distally to where he was comfortable proceeding.He then decided against pipeline and placed a surpass elite.This device opened immediately but was not opposed requiring two rounds of ballooning.There was failure to open in the distal section of the pipeline.Ther distal section of the pipeline was positioned in a bend.The pipeline was not stuck in the capture coil.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to two times.The pipeline was removed from patient, pull ed device out of micro catheter then pulled from hub.No patient symptoms or further complications were reported as a result of this event.The pipeline was used for an approved (on-label) indication.The device and any accessories were prepared as indicated in the ifu.The patient is alive with no injury.The patient was undergoing surgery for treatment of a saccular, unruptured superior hypophyseal aneurysm with a max diameter of 4 mm and a 2 mm neck diameter.The distal landing zone was 4.2 mm distally and 5.0 mm proximally.It was noted the patient's vessel tortuosity was minimal.The angiographic result post procedure was successful deployment of surpass elite.Ancillary devices include an infinity sheath, navien 058 125cm d026465, guide catheter, phenom 027 160cm microcatheter.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received.It was clarified that the distal flare and trumpeting is referring to the distal device not opening in a uniform fashion and the distal end appearing damaged when removed from body.The cause of the event was not determined.
Additional Manufacturer Narrative
Updated: b5 and h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.